Use of the immune checkpoint inhibitors, ipilimumab and nivolumab, has revolutionised treatment in patients with metastatic melanoma. However, these drugs can cause an autoimmune enterocolitis, with diarrhoea as the presenting symptom. This is conventionally managed by prompt institution of corticosteroid therapy if moderate diarrhoea (3–6 times/day; grade 2) is present for >5 days or if diarrhoea is severe (>6 times/day; grade 3). We report a case of steroid-dependent ipilimumab-induced colitis successfully treated with vedolizumab (an inhibitor of memory T-cell trafficking to the gut), after which complete withdrawal of corticosteroid was achieved. Hence, vedolizumab warrants further evaluation as a potential novel treatment of ipilimumab-induced colitis.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.